Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 93, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 26, 1998, 10:12 PM EDT for Clinton County, Essex County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 10:12 PM EDT (02:12 UTC)
- Expired
- Jun 27, 1998, 4:05 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Clinton County, NY, Essex County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 270214 FFWBTV NYC019-031-270805- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1012 PM EDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK * UNTIL 405 AM EDT. * AT 1000 PM...ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS CLINTON AND ESSEX COUNTIES IN NEW YORK. * MORE ACTIVITY IS EXPECTED TO MOVE ACROSS THIS AREA THROUGH MIDNIGHT WITH AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN. AN ADDITIONAL INCH IN SOME LOCALES SUCH AS KEESVILLE AND PERU ON SATURATED GROUNDS AND SWOLLEN WATERWAYS FROM EARLIER ACTIVITY HAS CAUSED RISING WATER AGAIN AND SOME FLOODING OF LOCAL ROADS... INCLUDING ONE LANE OF ROUTE 9N NEAR KEESVILLE. AT THIS TIME...RAINFALL ACTIVITY IS NOT AS HEAVY AS LAST NIGHT AND PROBLEMS APPEAR TO BE MORE LOCALIZED. HOWEVER...IF MORE WIDESPREAD RAINS AND THUNDERSTORMS DEVELOP LATER TONIGHT...FLOODING COULD BECOME MORE SIGNIFICANT. IF YOU ARE NEAR A STREAM...CREEK OR RIVER...WATCH FOR RISING WATER AND BE PREPARED TO MOVE TO HIGHER GROUND IF THREATENED. NEVER TRY TO CROSS A FLOWING WATERWBAY ON FOOT...THE CURRENT MAY BE STRONG ENOUGH TO SWEEP YOU AWAY. & WHITTIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 9:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 900 PM EDT FRI JUN 26 1998 AGAIN...THX ALY FOR COORD CALL. FFA WL REMAIN FOR ENTIRE FA OVRNGT. CRNT: MAIN ACTION...COMPARED TO LAST NGT (EVERYTHING IS RELATIVE) OCCURRING FM KMSS-KUCA...AHD OF TROF AXIS. THETA-E RDG JUST AHD OF THIS ACTVTY AND THEN TILTS NEG TOWARD DVLPG SFC LOW IN SE ONTARIO. THIS AXIS WAS WELL DEFINED AND FCSTD BY RUC2 THAT KEEPS THIS AXIS WITHIN 20-30NM OF CRNT VCNTY THRU 09Z. IN THE MEANTIME...UPPR S/W STL NEEDS TO MOVE THRU AND THIS WL LKLY FIRE-UP MORE CONVECTION ALG THIS AXIS. THIS AXIS IS ACRS AREA HIT HARD BY FLDG LAST NGT...SO FFA CONTS. ONLY CHGS IS TO ELIMINATE STG WNDS/HAIL AS BASIC THREAT IS RAIN AND LIGHTNING. SLW
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:58 AM EDT | Flash Flood Warning | BTV | Clinton, Essex | 5 hr |
| Jun 27, 8:55 AM EDT | Flash Flood Warning | BTV | Clinton, Essex | 6 hr |
| Jun 27, 2:35 PM EDT | Flash Flood Warning | BTV | Clinton | 3 hr |
| Jun 27, 5:41 PM EDT | Flash Flood Warning | BTV | Clinton | 5 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.